Kidney cancer

A place for people affected by kidney cancer to support one another, ask questions, and share their experiences.

Nivolumab

Worrier82
Posted by

Hi, my husband has kidney cancer which has spread around that area and lungs he started on sutent and started to shrink on first scan then the second scan showed new lung modules so now he is on his first cycle of nivolumab, could anyone give me any advice of side effects and experiences. 

Thanks

buttercup01
Posted by

Hi .I'm a volunteer community champion from the Kidney cancer group.

 There are, definitely people here who are on Nivolumab combined with another drug n  may well b people who are on it by itself, eg  ( ignore this one), 's husband are both on combo.

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
irishrambling
Posted by

Yes, I started the combined immunotherapy on Thursday. I'm tired but at the moment no other side effects have shown up. My nurse on Thursday constantly reiterated that most people only have one or two of the side effects not all of them, same with new oncologist. 

Reddragondfw
Posted by

Hi like your husband I was on sutent which stopped working and put on nivolamab to be honest it was working for me I one met disappeared and the others appeared smaller I only had 3 infusions as it was hit and miss with me I developed a very itchy rash which they suspended infusions and put on steroids twice  I must say the rash continued to come back so nivolamab was stopped indefinitely  but I have been stable since December 2018 so I am on watch and wait surveillance now last scan was in july this year and there was no change so  it was me not suited to nivolamab ironically it was actually working  so keep positive as nivolamab can work well also I suffered no other side effects 

  1. Reddragondfw. 
Worrier82
Posted by

Hi, thank you for replying, sorry the side effects stopped you having treatment and glad it's not grown.  Up to now my husband has had a slight on and off tickly cough high calcium which he had to have an infusion to get it normal and now has started with diaorhrea. He's only had two infusions his next one is 6th Jan providing his blood results are good.

Reddragondfw
Posted by

Hi about the diarrhea he should have been given leperomide if not ask for it I think that is how you spell it. It is the prescription based imodium about the other things I hope they will get it under control soon 

  1. Reddragondfw. 
buttercup01
Posted by

Loperamide

I'm prescribed it - in case

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.